Alert archive / Alabama / Flash Flood Warnings in 1999

Flash Flood Warning 24, NWS Mobile, AL

June 25, 1999Choctaw County, Clarke County, Washington County, Alabama

NWS Mobile, AL issued this flash flood warning at Jun 25, 1999, 4:51 PM CDT for Choctaw County, Clarke County, Washington County, Alabama. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 1999, 4:51 PM CDT (21:51 UTC)
Expired
Jun 25, 1999, 7:00 PM CDT
In force
2 hr
Issued by
NWS Mobile, AL
Area
Whole counties

Counties Choctaw County, AL, Clarke County, AL, Washington County, AL

The radar

The Mobile radar (KMOB), 114 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 1999-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1826 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 1999-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1826 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 252152
FFWMOB
ALC023-025-129-260000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
451 PM CDT FRI JUN 25 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHOCTAW COUNTY IN SOUTHWESTERN ALABAMA
  CLARKE COUNTY IN SOUTHWESTERN ALABAMA
  WASHINGTON COUNTY IN SOUTHWESTERN ALABAMA

* UNTIL 700 PM CDT

* AT 450 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN MOVING NORTHEAST AT 20 MPH
  OUT OF SOUTHERN MISSISSIPPI INTO WASHINGTON...CHOCTAW...AND CLARKE
  COUNTIES OF SOUTHWEST ALABAMA.

* THESE THUNDERSTORMS WILL MOVE ACROSS AREAS ALREADY SATURATED BY
  PREVIOUS HEAVY RAINS.  THIS WILL CAUSE WIDESPREAD FLOODING OF
  SMALL STREAMS AND POOR DRAINAGE AREAS...PARTICULARLY IN THE
  NORTHERN SECTIONS OF WASHINGTON...SOUTHERN CHOCTAW...AND NORTHERN
  CLARKE COUNTIES.  ADDITIONAL HEAVY RAINS ARE DEVELOPING FURTHER WEST
  ACROSS SOUTHERN MISSISSIPPI AND MAY ALSO AFFECT THE WARNED COUNTIES
  LATER DURING THE EARLY EVENING HOURS.

  DON'T DRIVE ACROSS FLOODED ROADS!  MOST FLASH FLOOD DEATHS OCCUR IN
  AUTOMOBILES.  PERSONS LIVING OR CAMPING NEAR SMALL RIVERS AND STREAMS
  SHOULD BE ON THE LOOKOUT FOR RISING WATERS AND BE READY TO SEEK
  HIGHER GROUND QUICKLY.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:12 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 25, 3:12 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
312 PM CDT FRI JUN 25 1999

CURRENT SATELLITE LOOP SHOWS A LARGE MCS TYPE CLUSTER OF
THUNDERSTORMS OVER SOUTHERN LA/MS STRETCHING INTO THE FORECAST
AREA.  THIS ACTIVITY IS LOCATED AHEAD OF A MID LEVEL SHORTWAVE
SYSTEM CURRENTLY OVER OK WHICH WILL SLOWLY WEAKEN AS IT MOVES TO THE
OH RIVER VALLEY BY 12Z SUNDAY.  WITH A VERY MOIST ATMOSPHERE
REMAINING OVER THE FORECAST AREA IN MILD TO MODERATE SOUTHERLY LOW
LEVEL CONVERGENT FLOW WITH PRECIPITABLE WATER VALUES NEAR 2
INCHES...EXPECT THAT THE PATTERN OF NUMEROUS DAYTIME SHOWERS AND
THUNDERSTORMS WITH SCATTERED NOCTURNAL CONVECTION WILL CONTINUE.
WILL THEREFORE MAINTAIN LIKELY DAYTIME POPS AND SCATTERED NIGHTTIME
POPS.  OLD OUTFLOW BOUNDARIES WILL AID IN THE CONVECTIVE DEVELOPMENT
AS WELL.  MODEL OMEGA FIELDS INDICATE THAT BEST COVERAGE WILL
TYPICALLY BE OVER THE NORTHERN PORTION OF THE FORECAST AREA.

OVER THE COASTAL WATERS...SOUTHWEST WINDS WILL CONTINUE AT GENERALLY
10-15 KNOTS THROUGH SATURDAY NIGHT.  SEAS WILL INCREASE SLOWLY FROM
2 TO 3 FEET WITH SCATTERED SHOWERS AND THUNDERSTORMS BECOMING
NUMEROUS DURING SATURDAY.

MOB 74/87/74/88 4646  PNS 76/87/76/88 4646
DTS 77/83/77/84 4646  GZH 72/87/72/88 4746 29

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:45 PM CDTFlash Flood WarningMOBWilcox3 hr

Nearby

Flash Flood Warnings in Alabama, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.